Format

Send to

Choose Destination
Ir J Med Sci. 2011 Jun;180(2):585-6. doi: 10.1007/s11845-009-0348-y. Epub 2009 May 9.

Remitting seronegative symmetrical synovitis with pitting oedema associated with rifampicin.

Author information

1
Wellington Hospital, Riddiford Street, Wellington, New Zealand. duncansmyth@hotmail.com

Abstract

BACKGROUND:

Remitting seronegative symmetrical synovitis with pitting oedema (RS3PE syndrome) is a very rare condition incorporating a tenosynovitis of the hands and wrists, as well as the feet, ankles and shoulders. The aetiology of RS3PE syndrome is unknown, although it has been linked with infectious agents (including mycobacteria), other rheumatological conditions, HLA serotypes and malignancies.

CASE:

This report examines the case of a 72-year-old man with a heart transplant and infected knee prosthesis, who developed RS3PE syndrome after introducing antibiotic treatment with rifampicin. His symptoms resolved with cessation of this agent.

CONCLUSIONS:

This case demonstrates a possible direct aetiological link between rifampicin and RS3PE.

PMID:
19430867
DOI:
10.1007/s11845-009-0348-y
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center